Hail, Grayson
- When
- June 9, 5:00 PM CST
- Where
- Grayson County, 0.88 mi NW of Broad Ford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.390, -86.090
A line of severe thunderstorms produced damaging winds and small hail across Central Kentucky late in the evening on June 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A line of severe thunderstorms produced damaging winds and small hail across Central Kentucky late in the evening on June 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 9, 4:52 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 652 PM EDT MON JUN 9 2008 .SHORT TERM (TONIGHT AND TOMORROW)... WATER VAPOR SATELLITE AND MODELS CONFIRM A PROGRESSIVE TROUGH NOW CENTERED ACROSS THE EASTERN PLAINS. THE REMNANTS OF LAST NIGHTS CONVECTION ACROSS NORTHERN OKLAHOMA HAS MOVED SOUTH TOWARDS THE RED RIVER. SHOWERS AND SOME THUNDERSTORMS CONTINUE ACROSS WESTERN MISSOURI UNDER AN AREA OF LIFT ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE JET STREAM. MAIN HIGHLIGHT IN THE SHORT TERM ARE CONVECTION CHANCES THIS EVENING THROUGH TOMORROW AFTERNOON. THE AFOREMENTIONED TROUGH WILL DE-AMPLIFY AND QUICKLY MOVE ACROSS THE GREAT LAKES...TRAILING A WEAKENING COLD FRONT THAT WILL MOVE SOUTHEAST OF THE OHIO RIVER BY AROUND DAWN. WEAK LOW PRESSURE WILL DEVELOP LATE THIS AFTERNOON ACROSS SOUTHEAST MISSOURI AND MOVE ACROSS CENTRAL INDIANA BY EARLY TOMORROW. THIS WILL INITIALLY DELAY THE MOVEMENT OF THE FRONT AND KEEP IT WEST OF OUR FORECAST AREA THROUGH EARLY EVENING. STRONG STORMS NOW EXTEND ALONG A PREVIOUS OUTFLOW BOUNDARY FROM JUST NORTHWEST OF PADUCAH...TO JUST WEST OF INDIANAPOLIS. HOWEVER...WITH MID LEVEL FLOW GENERALLY PARALLEL TO THE OUTFLOW BOUNDARY...THESE STORMS WILL ONLY SLOWLY MOVE EAST. FEEL THAT THEY MAY ONLY AFFECT OUR EXTREME NORTHWESTERN COUNTIES IN SOUTHWEST INDIANA DURING THE LATE AFTERNOON AND EVENING. FOR EARLY TOMORROW MORNING...SCATTERED STORMS WILL FINALLY MOVE EAST TOWARD CENTRAL KENTUCKY. EXPECT A WEAKENING TREND DUE TO A LOSS OF SURFACE STABILITY AND A LACK OF UPPER AIR DYNAMICS...WHICH WILL MOVE NORTH TOWARDS THE GREAT LAKES. WILL CONTINUE WITH 40 TO 50% POPS THROUGH EARLY TOMORROW AFTERNOON...ENDING FROM NORTHWEST TO SOUTHEAST BY MID AFTERNOON. BY LATE IN THE AFTERNOON...SLIGHTLY COOLER AIR WILL ARRIVE BEHIND THE FRONT AND WINDS WILL SHIFT TOWARDS THE NORTHWEST. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... TUESDAY NIGHT-THURSDAY NIGHT... UPPER-LEVEL ZONAL FLOW SWITCHES QUICKLY TO AN AMPLIFIED TROUGHING OVER THE WEST AND RIDGING OVER THE SOUTHEAST CONUS. THIS RIDGE SHOULD HOLD DURING THIS TIME FRAME...KEEPING CONDITIONS MOSTLY DRY AND WARMING UP. HOWEVER...SWRLY FLOW ON THE BACK SIDE OF THE SERN CONUS HIGH COULD ADVECT ENOUGH MOISTURE IN TO GENERATE ISOLATED AFTERNOON/EVENING PULSE STORMS. THINK THE BEST CHANCE OF THIS WOULD BE ON THURSDAY AND MAY INSERT A 20 POP IN THE GRIDS...BUT AM LEANING TOWARD KEEPING THE CWA DRY FOR NOW. HIGHS BACK UP TO THE LOW 90S BY THURSDAY WILL BE LIKELY. FRIDAY-SATURDAY... TROUGHING OVER THE WRN CONUS WILL PUSH A COOL FRONT THROUGH THE REGION FRIDAY NIGHT THROUGH SATURDAY. DYNAMICS LOOK RELATIVELY MEAGER WITH THIS FRONT...BUT PWATS AND INSTABILITY ARE HIGH SO THINK THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL FOR THE MOST PART. FRONT LOOKS TO BE EAST OF THE AREA BY THE AFTERNOON HOURS...SO END POPS BEFORE 00Z SUNDAY. WILL GO A LITTLE BELOW GUIDANCE ON SATURDAY FOR HIGHS WITH CLOUDS AND PRECIP EXPECTED. SUNDAY-MONDAY... HIGH PRESSURE SETTLES INTO THE REGION LATE IN THE WEEKEND WITH A SLOW WARM UP. FOLLOWED THE ECMWF MORE FOR HIGHS THINKING THAT GFS IS A LITTLE TOO AMPLIFIED WITH ITS NW FLOW AND COOLISH TEMPS DURING THIS PERIOD. WENT AT OR ABOVE HPC VALUES FOR HIGHS. && .AVIATION (00Z TAFS)... LATE AFTERNOON CONVECTION HAS NOW BEGUN TO POP ACROSS CENTRAL KENTUCKY EARLY THIS EVENING. STORMS ARE GENERALLY OF THE PULSE TYPE VARIETY WHERE THEY DEVELOP AND FALL APART RATHER QUICKLY. CONVECTION ACROSS KENTUCKY SHOULD START TO WANE WITH THE LOSS OF HEATING. HOWEVER...BROKEN LINE OF CONVECTION TO OUR WEST MAY MOVE TOWARDS KSDF AND KBWG AROUND 06Z OR LATER. THERE IS STILL QUITE A BIT OF UNCERTAINTY ABOUT AREAL COVERAGE AT THIS TIME...SO WILL CONTINUE VCTS IN THE TAFS FOR NOW. SOUTHWEST WINDS LOOK TO INCREASE OVERNIGHT WITH 25 TO 35 KTS AROUND 2KFT DUE TO NOCTURNAL LOW-LEVEL JET MOVING EAST INTO THE REGION. THIS WILL PRODUCE SOME WIND SHEAR WHICH IS CLOSE TO INSERTION INTO THE TAFS...ESPECIALLY AT KSDF/KBWG. A WEAK COLD FRONT WILL CROSS THE AREA AROUND 12Z...WINDS WILL SHIFT TO THE NORTHWEST...BUT BECOME LIGHT DURING THE DAY TOMORROW. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...JSD LONG TERM....AL AVIATION.....MJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT MON JUN 9 2008 INZ078-079-090>092-KYZ023>043-045>049-053>057-061>067-070>078-081- 082-101930- SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM EDT (230 PM CDT) MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED...MOSTLY TOWARDS THE MORNING HOURS. THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY AS A COOL FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. INZ076-077-083-084-089-101930- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- 330 PM EDT (230 PM CDT) MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS PORTIONS OF SOUTH CENTRAL INDIANA WEST OF INTERSTATE 65. STORMS THIS EVENING MAY PRODUCE SMALL HAIL AND STRONG WIND GUSTS. SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY AS A COOL FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD/AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 653 PM EDT MON JUN 9 2008 KYZ028-100000- HARDIN KY- INCLUDING THE CITIES OF...ELIZABETHTOWN...FORT KNOX 653 PM EDT MON JUN 9 2008 ...THUNDERSTORMS MOVING ACROSS HARDIN COUNTY... A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS HARDIN COUNTY THROUGH 8PM EDT. IN ADDITION TO DANGEROUS LIGHTNING...SMALL PEA SIZED HAIL AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
The Louisville radar (KLVX), 66 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
19 thunderstorm wind, 7 hail. Local standard time, as filed.
Trees down across Tick Road.
Several trees down across the county.
Barn blown down in St. Joseph.
Trees down across the county.
Trees blown down along with outdoor furniture and a mailbox.
Penny size hail reported 4 miles southeast of Burkesville.
Penny size hail reported 2 miles south of Tompkinsville.
Trees reported down.
Trees down across the county.
Some trees reported down near Columbia.
Trees down near Campbellsville.
Some trees down in Campbellsville.
Trees reported down near Junction City.
Trees and power lines down in Paris.
Penny size hail reported 2 miles west of Lexington.
Trees reported fallen on two vehicles.
Trees also reported down in addition to penny size hail.
Trees down near Lexington.
Several trees reported down across the county.
Several trees reported down across the county.
Several trees reported down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103200, 103201, 103207, 103208, 103209, 103210, 103226, 103202, 103203, 103211, 103204, 103212, 103213, 103214, 103215, 103216, 103217, 103224, 103205, 103219, 103206, 103225, 103220, 103221, 103222, 103223.